Alert archive / Indiana / Beach Hazards Statements in 2017

Beach Hazards Statement 20, NWS Chicago, IL

September 26, 2017Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Sep 26, 2017, 3:56 PM CDT for Lake County, Porter County, Indiana. It took effect at Sep 27, 2017, 4:13 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2017, 3:56 PM CDT (20:56 UTC)
In effect from
Sep 27, 2017, 4:13 AM CDT
Expired
Sep 28, 2017, 4:00 AM CDT
In force
24 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

519 
WHUS43 KLOT 262056
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
356 PM CDT TUE SEP 26 2017

INZ001-002-270500-
/O.NEW.KLOT.BH.S.0020.170927T1000Z-170928T0300Z/
LAKE IN-PORTER-
356 PM CDT TUE SEP 26 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

BMD
5 follow-up statements
123 
WHUS43 KLOT 270913
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
413 AM CDT WED SEP 27 2017

ILZ014-271715-
/O.EXB.KLOT.BH.S.0020.170927T0913Z-170928T0300Z/
COOK-
413 AM CDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. 

* LOCATION...COOK COUNTY ILLINOIS LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

INZ001-002-271715-
/O.EXT.KLOT.BH.S.0020.170927T0913Z-170928T0300Z/
LAKE IN-PORTER-
413 AM CDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

RODRIGUEZ
028 
WHUS43 KLOT 271549
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1049 AM CDT WED SEP 27 2017

ILZ014-INZ001-002-280000-
/O.CON.KLOT.BH.S.0020.000000T0000Z-170928T0300Z/
COOK-LAKE IN-PORTER-
1049 AM CDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...COOK COUNTY ILLINOIS AND NORTHWEST INDIANA LAKE 
  MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

MDB
666 
WHUS43 KLOT 272103
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
403 PM CDT WED SEP 27 2017

ILZ014-272215-
/O.CAN.KLOT.BH.S.0020.000000T0000Z-170928T0300Z/
COOK-
403 PM CDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 

THE THREAT OF RIP CURRENTS HAS BEEN DOWNGRADED FROM HIGH TO 
MODERATE; THEREFORE, THE BEACH HAZARDS STATEMENT HAS BEEN
CANCELLED. A MODERATE RISK FOR RIP CURRENTS MEANS BREAKING WAVES 
AND CURRENTS ARE EXPECTED. STAY AWAY FROM DANGEROUS AREAS LIKE 
PIERS, BREAKWALLS, AND RIVER OUTLETS. ALWAYS HAVE A FLOATATION 
DEVICE WITH YOU IN THE WATER.

$$

INZ001-002-280300-
/O.CON.KLOT.BH.S.0020.000000T0000Z-170928T0300Z/
LAKE IN-PORTER-
403 PM CDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

JEE
256 
WHUS43 KLOT 280206
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
906 PM CDT WED SEP 27 2017

INZ001-002-280900-
/O.EXT.KLOT.BH.S.0020.000000T0000Z-170928T0900Z/
LAKE IN-PORTER-
906 PM CDT WED SEP 27 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

JEE
016 
WHUS43 KLOT 280911
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
411 AM CDT THU SEP 28 2017

INZ001-002-281500-
/O.EXP.KLOT.BH.S.0020.000000T0000Z-170928T0900Z/
/O.NEW.KLOT.BH.S.0021.170928T0911Z-170928T1500Z/
LAKE IN-PORTER-
411 AM CDT THU SEP 28 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

RODRIGUEZ

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 2:22 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 26, 2:22 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
222 PM CDT Tue Sep 26 2017

.SHORT TERM...
200 PM CDT

Through Wednesday...

One last hurrah with the current late season heat event is ongoing
this afternoon, but we are about to take the leap back into fall.
ORD did hit break the record high earlier today, now for the
seventh day in a row. Showers have developed across north central
Illinois ahead of a cold front currently in northwest Illinois.
The main upper forcing will pass off to our northwest, and thus
deeper saturation for more widespread activity is limited. This
should act to keep showers more in the isolated to scattered
regime. There is a narrow instability axis ahead of the front,
thus an isolated storm is possible, though with the cu field
filling in, capping will set in farther downstream.

The weather pattern change will be noticed here through the
afternoon and evening as the front moves in. There is a healthy
stratus field back behind the cold front, and we will have some of
these clouds plus a healthy mid level cloud deck also. Expect
somewhat breezy northwest winds, though most upstream sites have
topped only out around 20 mph or so. Additional shortwave energy
will propagate northwest along the frontal zone keeping some
chances for showers into the evening, though coverage will be
fairly low.

Wednesday will feel much different across the area in spite of the
fact that temperatures will be peak around seasonal normals. After
some morning clouds, expect a dry day with partly cloudy skies.

KMD

&&

.LONG TERM...
222 PM CDT

Wednesday night through Tuesday...

Cooler, more seasonal, weather is expected later this week and into
this weekend. However, the chances for precipitation through much
of the period looks to remain low.

After a pleasant day on Thursday, a mid-level trough is expected
to dig southeastward across the Western Great Lakes Region into
Friday morning. This feature should push another cold front
south over the area Thursday night. Even cooler air in the wake of
this front should result in temperatures on Friday only in the 60s
across much of northeastern Illinois, and into the low 70s inland.
Lake effect showers are likely to largely remain east of the area,
though some of these showers and clouds could impact far eastern
portions of the area in northwestern Indiana into Friday morning.
Otherwise, expect a surface high to build over the Great Lakes
late Friday and into Saturday, resulting in continued dry and
seasonal weather.

Later in the weekend, the surface high should shift towards New
England, and as it does so, the low-level flow should turn
southerly again. This should allow for a warming trend and a
return to above average temperatures into early next week. The
only chance for rain during the period looks to be late Monday
through Monday night as a frontal system looks to move across the
area. Otherwise, forecast guidance is insistent in rebuilding the
upper ridge across the central portion of the country by the
middle of next week. This may result in yet another period of
well above normal temperatures for the later half of next week.

KJB

&&

.AVIATION...
For the 18Z TAFs...

Concerns are on shower development ahead of an approaching cold
front, along with maybe a thunderstorm mainly along the western
terminals. There is some chance for MVFR cigs behind the front
also.

In spite of a decent cold front that will move through this
evening, upper level forcing for precipitation is fairly weak, and
will be the strongest west of the Chicago terminals. Therefore
expect the shower activity across Iowa to move with the front, but
likely diminish in coverage. RFD does stand a smaller chance of
thunderstorm, but the window appears small and short lived and
thus we have held the VCSH mention instead of VCTS. Expect a
northwest wind shift with the front, with occasional gusts into
the mid teens before they settle to around 10 kt or so. MVFR
ceilings could briefly occur overnight, and there may be some weak
showers, but again very low coverage. VFR will dominate much of
Wednesday on continued northwest wind.

KMD

&&

.MARINE...
222 PM CDT

A cold front will push across the lake this evening. In its wake,
expect winds to increase up around 25 KT out of the northwest
overnight into Wednesday. The winds will gradually ease into
Thursday and back more west-southwesterly for a period late
Thursday. However, another cold front is expected to drop down the
lake Thursday night, with a return to northerly winds up around 30
KT into Friday. Given the amount of cool air expected to shift
over the warm lake, waterspouts will also be possible in
association with lake effect showers Thursday night into at least
Friday morning. A surface high is then forecast to shift over the
lake on Saturday.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 26, 3:14 PM CDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
314 PM CDT Tue Sep 26 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272015-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
314 PM CDT Tue Sep 26 2017 /414 PM EDT Tue Sep 26 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Limited Thunderstorm Risk.

DISCUSSION:

There is a slight chance of thunderstorms across mainly north
central Illinois through early this evening. The risk of any
severe weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Friday...
  High Swim Risk.
Monday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

Moving to the northeast at 35 mph.

&&

LMZ740>745-272015-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
314 PM CDT Tue Sep 26 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Hazardous Conditions for Small Craft are likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous Conditions for Small Craft are likely.
Friday...
  Hazardous Conditions for Small Craft are likely.
Monday...
  Limited Thunderstorm Risk.
  Hazardous Conditions for Small Craft are likely.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272015-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
314 PM CDT Tue Sep 26 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

There is a chance of thunderstorms through early this evening,
mainly in the northern and central parts of the lake.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Monday...
  Limited Thunderstorm Risk.

&&

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:58 PM CDTSmall Craft AdvisoryLOT43 hr

Nearby

Beach Hazards Statements in Indiana, 2017Beach Hazards Statements in Illinois, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.